Skip to content
My WebMD Sign In, Sign Up
Eye Pain
avatar
kdecunzo posted:
Does anyone else get eye pain? My right eye has been bothering me for about a month now. It feels like I need to keep squinting it shut like there's something behind my eyeball that needs to be scratched or rubbed. My peripheral vision on that side is a little hazy and my vision in general is off. I just got new glasses earlier this year and I already feel like I need my eyes rechecked again. I usually go two years before needing new glasses. I had to reschedule my Rhuemy appt due to work and don't see her til the 12th. I'm wondering if it's just me or maybe one of my meds. I don't remember being told about visual side effects. Although a friend of mine with RA says you're supposed to get your eyes checked every six months if you're on Plaquinel. I was never told that!! I know I just need to talk to my doc but was curious if anyone else experienced this since it's Saturday night and I can't even call my Rheumy til Monday. Thanx.
Reply
 
avatar
Byroney_WebMD_Staff responded:
Dear kdecunzo,

RA can cause several Eye Problems . I'd definitely call your rheumatologist's office and ask about getting seen sooner. You may also want to ask if you should see an ophthalmologist, too.

Best wishes,

Byroney
 
avatar
zipbeze responded:
I have just been told I have RA and will be starting Plaquinel too. I was told to see the opthalmologist first before starting the meds. He said something about eye problems with taking this. Now I'm not sure what to do.
 
avatar
maryroxann replied to zipbeze's response:
Was just told the same thing and not sure that I am to excited about developing black spots on my retna is what I was told am looking into some thing else to take have looked at comments on people that have taken it also and out of 100 I believe not more than 20 had very good results from this medication. Eye problems, stomach upset and loss of hair where issues.
 
avatar
3collies responded:
I had hearing loss from taking Plaquinel and cataracts from Prednisone. I have to get new glasses every six months and I now wear hearing aids. I'm only 57! To tell you the truth, I'd rather wear hearing aids and get new glasses than go through the pain. It's a trade off.
 
avatar
raJack responded:
I too have eye pain (right eye), it feels like a lot of pressure to me, I do have my eyes checked every six months,and still looking good the doc says, as to mention what else he said, when RA gets in the eye it hurts very bad. I said great. The Plaquinel 5yrs, Methotrexate 5yrs and Enbrel almost 1 yr, I have been experiencing more of the infection side of the side effects. Best to ya kdecunzo,,,,,,,
 
avatar
txnmaryann responded:
I was first flagged as positive for RA a year ago, I was having pain in fingers and toes, but told the RA was "inactive". I have since battled many respiratory infections, and just this week developed what was at first a pesky "something in my eye" which developed into a full blown inflammatory reaction! I went through a day of extreme pain, like I've never experienced in my eye! on 2nd visit to ophthalmologist, he asked me if I had arthritis, I looked at him like he was an alien! wth does that have to do with my eyes!? I know now....the steroid drops they prescribed have worked, but I'm worried about this, the pain was extremely intense! I have an apt with ra dr at the end of the month.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
34 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.